Jump to content
Search In
  • More options...
Find results that contain...
Find results in...
Sign in to follow this  
lewis

Autonomic Dysfunction From Chemotherapy.

Recommended Posts

Trying to find out if there is any way to test if my autonomic dysfunction came from chemotherapy I had 15 years ago (Hodgkins disease). I just recently started having autonomic problems last Sept. I just want to make sure something else isn't missed since I was doing fine for the passed 15 years and then one day I woke up and everything wasn't fine anymore. Also if it is from chemotherapy, is there anything I can take to improve my situation specifically related to rebuilding chemo causing damage? I can't seem to find much that helps but found lots of things that make it worse. I just recently got diagnosed about a month ago with borderline POTS, vasovagal syncope but definietly have all the syndrome condition of POTS.

Share this post


Link to post
Share on other sites

Have you been tested for small fiber neuropathy? Small fiber neuropathy is a common cause of POTS, and can be caused by chemotherapy.

If you are interested, I can post more information on drugs and supplements that can aid in peripheral nerve cell repair.

Share this post


Link to post
Share on other sites

I don't know that anyone here can tell you definitively that chemo causes autonomic issues but it certainly makes sense that it could be the root cause for you.

Chemotherapy does a lot of damage to the body and has some long term side effects and damage. In addition, the aging process seems to increase the number of people who develop Parkinsons and other neurological based conditions that have symptoms of malfunctioning autonomic nervous system too.

Again, we aren't Dr.'s here but I think you might be interested to research some supplements that help the mitochondria of the cells. I have an underlying mitochondrial disease and there is no cure for that but supplements help the cells function better. The 'mito cocktail', as it's called, varies some from person to person but generally speaking it's extra doses of Vitamins B complex, C, Co-Q-10, alpha lapoic acid. I also take levocarnitine because I'm deficient in it.

I think, in cases like you describe, it's worth a thorough evaluation in the beginning to rule other diseases out. Then, manage the symptoms the best that you can.

I'm sorry this is happening to you!

Share this post


Link to post
Share on other sites

I don't know that anyone here can tell you definitively that chemo causes autonomic issues but it certainly makes sense that it could be the root cause for you.

On the contrary, chemotherapy is a well known cause of peripheral neuropathy and autonomic dysfunction. However, Hodgkin's can also cause autonomic dysfunction.

It would be more correct to say that no one here can tell you definitely that your chemotherapy is the cause of your autonomic issues.

Of course none of us here are doctors, but even if we were, we would still just be rendering an opinion. Even in the case of non-subjective testing, such as a skin biopsy, its interpretation is also an opinion and different doctors might come to different conclusions.

Share this post


Link to post
Share on other sites

Have you been tested for small fiber neuropathy? Small fiber neuropathy is a common cause of POTS, and can be caused by chemotherapy.

If you are interested, I can post more information on drugs and supplements that can aid in peripheral nerve cell repair.

I haven't been tested. The 4 different neurologists I saw didn't do a single test ( other than blood test) since they thought that my nerve pain was just sensory. Since I wasn't showing any sign of numbness or weakness they didn't think the tests would show anything.

I tried just about all the usual supplements with no positive results. None of the doctors I have seen recommended any supplements. So I would be interested in the information you have.

Share this post


Link to post
Share on other sites

I don't know that anyone here can tell you definitively that chemo causes autonomic issues but it certainly makes sense that it could be the root cause for you.

Chemotherapy does a lot of damage to the body and has some long term side effects and damage. In addition, the aging process seems to increase the number of people who develop Parkinsons and other neurological based conditions that have symptoms of malfunctioning autonomic nervous system too.

Again, we aren't Dr.'s here but I think you might be interested to research some supplements that help the mitochondria of the cells. I have an underlying mitochondrial disease and there is no cure for that but supplements help the cells function better. The 'mito cocktail', as it's called, varies some from person to person but generally speaking it's extra doses of Vitamins B complex, C, Co-Q-10, alpha lapoic acid. I also take levocarnitine because I'm deficient in it.

I think, in cases like you describe, it's worth a thorough evaluation in the beginning to rule other diseases out. Then, manage the symptoms the best that you can.

I'm sorry this is happening to you!

I have definitley been through the ringer as far as testing goes. I have seen 30+ doctors and had over 300 urine and blood tests along with all the body scans. Everything came out normal except for borderline low iron, borderline high co2, low complement c2 (which they said showed nothing) until the tilt table test. then I finally failed something.

Is there testing for mito disease?

Share this post


Link to post
Share on other sites

Is there testing for mito disease?

Yes there is testing but no cure--muscle biopsies and genetic testing mostly to diagnose. If you had malfunctioning mitochondria it would most likely be secondary form of disease (due to chemo) but still the supplements might provide some relief.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

×
×
  • Create New...